MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAM02
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
From the minimum complaint information form: "after installation, 3 minutes later, camino icp monitor console show black screen, the system failure.Restart again, the icp monitor works again.(b)(6), customer complaint, the icp monitor show with blue screen frequently after start the device within half hour, also could not see any data." "device in contact with patient: no." "patient injury/death alleged: no." "revision/medical intervention required: no." "patient prepped for surgery: yes." "delay in surgery due to late receipt of product: no." "delay in surgery due to product problem: yes." "out of box failure(oob): yes." "did product fail during commissioning, decontamination or setup procedures prior to first clinical use? yes.".
 
Additional Manufacturer Narrative
Added 14 feb 2018: a follow-up e-mail from natus to the integra lifesciences representative in (b)(4) requesting more information related to the patient and event was responded to on 01 jan 2018: was there a delay in surgery caused by the product issue? yes.How long was the delay in surgery? half hour."operator of device" or, who was using it when the malfunctioning or injury was observed? (by profession such as "physician", med tech, etc.) physician.Was a user report submitted to us fda? no.Based on the above reference to a delay in surgery, a request for additional information was made by natus and an additional e-mail was received 17 jan 2018 with an additional detail related to the event from the same local integra representative: was any medical intervention required? no.Although indicated likely otherwise in the 17 jan 2018 response, based on the above reference to a delay in surgery, the event is now considered an adverse event in addition to a device failure and this follow-up report has been updated accordingly.Natus completed their investigation on 07 feb 2018.The investigation report provided by integra on 08 feb 2018 included or referenced: methods: evaluation of the actual device review of device history and service history records review of complaints history/trend analysis review of past capas/capa determination.The complaint was verified as valid.The product was returned to the manufacturing facility for failure analysis evaluation which verified the complaint as valid; the single board computer was defective and verified as the cause of the complaint incident.The single board computer (sn: (b)(4)) was faulty and caused the corrupt file and blue screen error message on the device as reported by the customer.The dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.The service history for the device was attached (to complaint report) by the service centre, the device is confirmed as returning for first time.Based on the complaint description a review of cam02 monitor customer complaints was completed using the following key words "black screen", "system failure" in the search criteria.The review encompassed (b)(4) dates (b)(6) 2016 to (b)(6) 2017.A total of (b)(4) complaints were reviewed of which the complaint incident was verified as a single occurrence.Additionally, the review verified that this complaint is the single complaint occurrence for the serial number under investigation for this complaint.The quantity of complaints identified (for) the trend review was updated to (b)(4).The complaint reports were reviewed and no anomalies that could be associated with the complaint incident were observed.A review of capa's initiated within the past 12 months, open capas and capa at (b)(4) was completed specifically related to the complaint was completed to determine if a similar complaint is either under active capa investigation or have been previously addressed through a capa.The review encompassed (b)(6) dates (b)(6) 2015 to (b)(6) 2017.A total of (b)(4) capa's were reviewed of which none of the capa's scope were considered related to the complaint incident.The complaint is now deemed closed.

Brand Name
CAMINO ICP MONITOR
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and technology pa
sragh tullamore, offaly
EI 
MDR Report Key7071002
Report Number2023988-2017-00510
Device Sequence Number1571679
Product Code GWM
UDI-Device Identifier10381780039310
UDI-Public10381780039310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberCAM02
Device Catalogue NumberCAM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;